MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 6 R

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 6 R
Model Number 02.07.1206R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The primary tkr was done on (b)(6) 2018.The surgeon noticed the tibial tray was loose after investigating the patients x-rays.The patient could not be scheduled for surgery due to working responsibilities.The patient fell a few months after the consultation.The surgeon re-evaluated the x-rays and noticed the tibial tray was completely loose.Scheduled a revision surgery with (b)(6).The femoral compartment did not show signs of loosening.During the revision the surgeon noticed the femoral compartment was completely loose and he was able to remove it by hand.No cement was present on the implants.
 
Additional Manufacturer Narrative
Batch review performed on 12 october 2022.Lot: 168526: (b)(4) manufactured and released on 05-apr-2017.Expiration date: 2022-mar-26.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with 1 similar reported event during the period of review.Clinical evaluation performed by medical affairs director: total knee revision 4.5 years after primary surgery.The revision was most likely due to a problem occurred during index surgery with cementation: it can be clearly seen that the cement did not interdigitate with the implant, but only with the bone.This phenomenon can typically happen if the metal implants are wet, or if there was an unexpected and unforeseen delay in the application of cement on the metal implants.Another possibility could be temperature in the or unusually high, which made the cement polymerize more quickly than expected.Visual inspection performed by r&d knee manager: total knee revision 4.5 years after primary surgery.The articular surface of both the tibial insert and the femoral component present scratches.These scratches can be caused by the third body caught between the two surfaces.The reason for the revision seems to be related to loose devices.No cement is present on the bottom surface of the explanted tibial tray and femoral component.Poor interdigitation between cement and implant can be related to multiple factors, most likely not implant related (such as the cementation process, temperature, time, and presence of fluids on the surfaces).The lack of cement adhering to the devices is not evidence of a faulty device.No other elements relevant to the event can be noted from visual inspection.Additional item involved in the event, batch review performed on 12 october 2022.Gmk-sphere 02.12.0026r femoral component sphere cemented size 6+ r lot: 172760 lot: 172760: (b)(4) manufactured and released on 06-oct-2017.Expiration date: 2022-sep-04.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 6 R
Common Device Name
TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15752030
Report Number3005180920-2022-00818
Device Sequence Number2958302
Product Code JWH
UDI-Device Identifier07630030819957
UDI-Public07630030819957
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model Number02.07.1206R
Device Catalogue Number02.07.1206R
Device Lot Number168526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Initial Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale